And boi, I am very bad at math.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Via link from reddit
What is your current age, height, weight?
29 years old, 169 cm, 52 kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Fluoxetine, Mianserin, Venlafaxine, Accutane, birth control: drospirenone
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
Fluoxetine: can’t remember/day, Mianserin: 15 mg/day, Venlafaxine: 75 mg/~day, Accutane: 20 mg/day
What condition was being treated with the drug?
Anxiety, depression, acne
For how long did you take the drug (weeks/months/years)?
Fluoxetine: ~2 years, Mianserin: ~2,5 years, then Venlafaxine: on and off for 5 months, Accutane: 1 month, birth control: 2 months
Date when you started the drug?
Antidepressants: ~2020, birth control: January 2023, Accutane: February 2023
Date when you quit the drug?
Fluoxetine: ~ early 2022,
Venlafaxine, Mianserin, Accutane and birth control: March 7th 2023
Age when you quit?
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
Fluoxetine: after discontinuation but mild, Venlafaxine: hard to tell, Accutane: 3 weeks but severe, birth control: 2 months, severe sides
What side effects did you experience that have yet to resolve since discontinuation?
None of the listed side effects resolved, everything is progressively getting worse
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[x] Loss of Libido / Sex Drive
[x] Erectile Dysfunction | For clitoris
[x] Complete Impotence | For clitoris
[ ] Loss of Morning Erections
[x] Loss of Spontaneous Erections | For clitoris
[ ] Loss of Nocturnal Erections
[x] Watery Ejaculate | Watery discharge
[ ] Reduced Ejaculate
[x] Inability or Difficulty to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[x] Difficulty Focusing / Concentrating
[x] Memory Loss / Forgetfulness
[x] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[x] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[ ] Suicidal Thoughts
[x] Clitoral and labial Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[x] Clitoral and labial Shrinkage / Loss of Fullness
[x] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[x] Muscle Wastage
[x] Muscle Weakness
[x] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[x] Persistent Fatigue / Exhaustion
[x] Stomach Pains / Digestion Problems
[ ] Constipation / “Poo Pellets”
[x] Vision - Acuity Decrease / Blurriness
[ ] Tinnitus (ringing or high pitched sound in ears)
[ ] Hearing loss
[x] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[x] Other (please explain)
Weight loss, weird fat redistribution, deflated breasts and butt, new belly fat, hands and feet going numb and tingly much faster, saggy skin, newly visible veins, lower blood pressure, dry eyes and throat, feeling of a foreign object stuck at the back of the throat, urgent urination, hair texture change, brittle hair, itchy scalp, tension in forhead, can’t feel happy after alcohol, new allergies
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Supplementation (vit. D, selenium, zinc, fish oil, magnesium, biotin, electrolytes, inositol, maca), dietary changes such as limiting carbs and sugar
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Testosterone dropped from slightly above average to upper normal range
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I’d like to share a story of how — while trying to fix it — I ruined my life.
I think I am a particularly bad case, because like the naive idiot that I am, I was simultaneously on several drugs that can cause PFS-like symptomps.
I never had any problem with arousal or sensitivity in my nether regions. Could orgasm frequently, even using only my thoughts and pelvic floor muscles. No hands, quite a talent. I always had high testosterone — I figured — since I was struggling with hirsutism, sweaty everything, high libido and acne. Everyone always said, that I am exaggrating and being hairy like an old man’s nostril was, quite frankly, normal. I believe it’s my father’s genes fault. He could play Harambe. So anyway, I naturally got bullied, developed anxiety, shyness, insomnia and depression, but got on fluoxetine and mianserine during uni which helped me graduate with honours. Welcomed sleep that mianserine gave me with opened arms and closed eyes. Got no side effects whatsoever while on it. 2 years later, went abroad, stopped fluoxetine cold turkey, lost a bit of sensation in clitoris, blamed it on stress, new relationship and work. No biggie. Oh how I would love to go back in time and slap my useless brain awake, knowing what I know now.
Anyway, I apparently wanted to mess with my body further, so got venlafaxine, which I was on and off for 6 months, playing with fire. Fast forward to January 2023, I was prescribed antiandrogenic birth control and a month later — izotretinoin for my stubborn acne. I was scared but hopeful. Side effects listed on the leaflet claimed to be oh nothing but temporary. Except for the potential birth defects, which both my doctors were focused on. Other than that, great reviews. Couldn’t wait for the new, clear skin. The risk I took was calculated.
But boy… am I bad at math.
Lo and behold, after just 3 weeks on the magic pills I noticed sudden, horrible physical changes. My labia lost all fullness, clitoris gone 80% - not lying, muscles got significantly smaller. Terrified, I went to my gynecologist, she was clueless, said that maybe I needed that testosterone that was blocked with drospirenone, gaslit me, same with my derm. In short: good luck, pay, bye. They only advised me to stop the medication and wait. So I did. Meanwhile I tried to search the internet for answers. Bingo. PFS, PSSD, PAS, drospirenone. It hit me like a truck. So many people suffering just like me. No cure. By that point I was hysterical, stopped all my meds in March. From that moment on, everything got only worse and worse. It’s been over half a year now. Libido dead, pussy castrated and deceased, only empty skin left, clitoris now gone by 95%, vagina became loose, partner is falling out… “Orgasms” are 0,5 second long, extremely hard to get and feel like nothing. My once big boobs started sagging bad, my once slim and feminine figure got disfigured, fat transferred to belly. Muscles in legs, hands, butt, arms and pelvic floor atrophied. Lost 5 kg, which is a lot for an originally skinny person. Even sitting is painfull. Only bones and dry skin left. Fingers hurt. Eyesight got bad, vision is blurry. Eyes are dry, somehow lost density, became soft to touch. I am a graphic designer, and can’t see the screen. Work takes ages to complete. I can’t focus, can’t be creative. Blood pressure got low. New veins started showing. Got allergic to pineapples and often get itchy, short lived rashes on skin. Acne came back, but less severe.
Sleep is ok and I don’t suffer with anhedonia, so I tried to calm myself, I constantly searched for diagnosis. Multpile doctors later. Gaslit into oblivion. Went through two magnetic resonances, painful EMG, physical therapist — nothing there. I tested my hormones on my own, 3 months post cessation. All in range (estrogen, progesterone, LH on the lower end, FSH, prolactin on higher end, DHEA in upper middle range) except slightly high testosterone. Tested again, a month ago: testosterone now in normal higher range, SHBG high (checked only those two). Endocrynologist saw “normal” results so pointed towards strictly muscle atrophy. Got myself blood tests to determine that, all in range. Good luck, pay, bye. Cervical pap smear showed lots of erythrocytes present. Why? Happens. Bye. Blood work showed bigger than normal in size red blood cells. Cholesterol and thyroid normal. Although weirdly my bad cholesterol was high during birth control. Wish that stopped my derm from prescribing Accutane then…
But now the worst thing. My hair started shedding. Two months ago significantly, not stopping. Hundreds of strands daily. My whole life I had lush, thick, very long, wavy and shiny hair. My pride and the only joy. My copper curtain, shielding me from the world. Not anymore. This is by far the most disstressing side effect. I checked my scalp. Miniaturised hair. Itchy. It’s like stopping birth control triggered androgenetic alopecia. I can see my scalp now. Light reflects off of it and I cry laughing. Saitama hehe. Each fallen hair counts my time away like the sand in an hourglass. Slipping through my fingers. I just want it to stop getting worse.
I am a wreck. Deteriorating faster and faster. Sinking deeper and deeper.
Boy am I bad at math.
I would love to know your thoughts, get new information, find someone to relate to
Sorry for all typos and wrong tenses used, typing all this through tears and with half a brain took me few hours. Thank you from the bottom of my empty heart for patience, trying to get through this wall of text. Wishing everyone a speedy recovery or at least no further damage.